Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 51, NWS Jackson, MS

July 27, 2001Rankin County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 27, 2001, 6:04 PM CDT for Rankin County, Mississippi. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 27, 2001, 6:04 PM CDT (23:04 UTC)
Expired
Jul 27, 2001, 7:30 PM CDT
In force
86 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Rankin County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 272305
FFWJAN
MSC121-280030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CDT FRI JUL 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 730 PM CDT

* AT 604 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER FLORENCE...OR ABOUT 10
  MILES SOUTHEAST OF RICHLAND...MOVING NORTH AT 5 MPH.

RADAR ESTIMATED RAINFALL AMOUNTS OF...ONE AND ONE HALF TO TWO INCHES 
HAS FALLEN SINCE 530 PM. ADDITIONAL AMOUNTS NEAR TWO INCHES ARE 
POSSIBLE BY 7 PM.

VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3207 9019 3206 8997 3241 8987 3242 9006
          3225 9017

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:15 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 27, 3:15 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI JUL 27 2001

STATIONARY FRONTAL BOUNDARY TO THE NORTH WILL STAY PUT THROUGH
60HRS. MAIN WEATHER FEATURE FOR TONIGHT AND TOMORROW SHOULD BE THE
VORT/SHEAR AXIS CURRENTLY STRETCHING FROM CENTRAL LOUISIANA THROUGH
THE DELTA. ACTUALLY...AXIS CAN BE PRETTY WELL PICKED OUT THE THE
VISIBLE SATELLITE IMAGERY. SHOWERS AND THUNDERSTORMS HAVE BEEN
DEVELOPING AND MOVING NORTHEAST ALONG THIS FEATURE ALL
MORNING...AND WILL CONTINUE TO DO SO THROUGH TOMORROW. AIRMASS IS
STILL TROPICAL...WITH SOUTHERLY FLOW FROM THE GULF OF MEXICO AND
LOWER TO MIDDLE 70S DEWPOINTS MOST REGIONS. ALSO...SHOWERS AND
THUNDERSTORMS ARE MOVING NORTH WITH THE SEABREEZE.

AVN AND ETA ARE IN FAIRLY GOOD AGREEMENT AGAIN THIS RUN. FRONTAL
BOUNDARY TO THE NORTH TO REMAIN STATIONARY THROUGH 36 TO 42 HOURS
BEFORE A WAVE DEVELOPS AND BEGINS MOVING NORTHEAST ALONG THE
BOUNDARY AND HELPING PUSH THE FRONT SOUTHWARD. AVN SLIGHTLY FASTER
WITH THE DEVELOPMENT OF THIS WAVE...BUT THE ETA IS ONLY 6 HOURS
BEHIND. FRONTAL BOUNDARY SHOULD BE APPROACHING THE NORTHERN PORTION
OF THE CWFA ON SUNDAY...AND CONTINUE MOVING SOUTHWARD...AND BECOMING
WEAKER...THROUGH THE EXTENDED PERIOD. REMNANTS OF BOUNDARY LOOK TO
GET HUNG UP OVER COASTAL SECTIONS BY LATE WEDNESDAY.

VORT/SHEAR AXIS TO REMAIN ABOUT STATIONARY THROUGH TOMORROW...WHILE
WEAKENING. HIGHEST POPS WILL BE IN THE VICINITY OF THIS FEATURE
TONIGHT AND TOMORROW..IN THE WEST AND NORTHWEST. OTHERWISE...MAINLY
SCATTERED ACTIVITY WILL PREVAIL AS TROPICAL MOISTURE CONTINUES TO
STREAM NORTHWARD COMBINED WITH DAYTIME HEATING. LATE SATURDAY/EARLY
SUNDAY THE FOCUS FOR PRECIPITATION WILL SHIFT TO THE NORTH WITH THE
APPROACHING BOUNDARY ON SUNDAY. BY THIS TIME GREATEST MID LEVEL
SUPPORT HAS ALSO SHIFTED MORE EAST/WEST ALONG THIS BOUNDARY.

IN THE EXTENDED...AREA SHOULD RETURN TO MORE OF AFT/EVE THUNDERSTORM
REGIME BY WEDNESDAY AS HIGH PRESSURE BUILDS IN BEHIND THE FRONTAL
BOUNDARY. NEAR NORMAL TEMPS ARE EXPECTED.

AS FAR AS GUIDANCE GOES...TEMPS LOOK FINE. POPS LOOK TOO WET MOST
PLACES DURING THE DAY...AND A LITTLE TOO DRY DURING THE
NIGHTTIME...ESPECIALLY IN THE WEST. FOCUS FOR PRECIP TONIGHT WILL BE
IN THE WEST...WITH THE SHEAR AXIS...SO WILL GO LIKELY/GOOD CHANCE
POPS IN THE WEST WITH CHANCE POPS IN THE EAST. FOR SATURDAY...THE
HIGHEST POPS SHOULD AGAIN BE IN THE VICINITY OF THE SHEAR AXIS. ON
SUNDAY...THE POPS WILL BE THE HIGHEST IN THE NORTH...WITH THE
APPROACHING FRONTAL BOUNDARY.

PRELIM NUMBERS:
JAN 74/88/74/91  4533
MEI 73/89/74/91  4533

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32

In the hours before

Special weather statement, Jul 27, 2:39 PM CDT, 3 hours 25 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT FRI JUL 27 2001

...THUNDERSTORMS...
THUNDERSTORMS WILL BE MOST NUMEROUS OVER NORTHEAST LOUISIANA AND
WESTERN SECTIONS OF MISSISSIPPI THIS AFTERNOON AND EVENING WHILE
THUNDERSTORMS WILL BE SCATTERED OVER SOUTHEAST ARKANSAS AND NORTH
AND EAST MISSISSIPPI. THE THUNDERSTORM CHANCE WILL CONTINUE
THROUGH THE NIGHTTIME HOURS. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

AN UPPER LEVEL DISTURBANCE WILL REMAIN POSITIONED OVER SOUTHEAST
ARKANSAS AND NORTHWEST MISSISSIPPI TODAY AND TONIGHT. THIS SYSTEM
WILL PRODUCE AN UNSTABLE AIR MASS OVER THE REGION DURING THE
AFTERNOON AND EARLY EVENING AND MAINTAIN THE CHANCE OF
THUNDERSTORMS OVERNIGHT. WHILE SEVERE WEATHER IS NOT EXPECTED,
ISOLATED STORMS COULD BE STRONG WITH WIND GUSTS UP TO 40 MPH AND
BRIEF PERIODS OF HEAVY RAIN AND DANGEROUS  LIGHTNING.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL, IN RESPONSE TO SEVERE THUNDERSTORM
ACTIVITY, IS NOT ANTICIPATED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
,WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.